MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
An adult patient for tonsillectomy was intubated with a cuffed rae type tube.The patient then had the boyle davis gag applied (standard tonsillectomy equipment and the leak became apparent.Another similar tube was selected and the patient was re-intubated with no sequelae.There were no omissions in checking the equipment as the defect was minute and the leak only became apparent when the tube became distorted by the boyle davis gag.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7939481
Report Number3012307300-2018-03974
Device Sequence Number16622882
Product Code BTR
UDI-Device Identifier15019315021312
UDI-Public15019315021312
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Catalogue Number100/136/070
Device Lot Number3533963
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;